MAUDE Adverse Event Report: STERIS CORPORATION VAPROX; STERILANT

STERIS CORPORATION VAPROX; STERILANT
Model Number PB011
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the reported event is in progress; a follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The shipping personnel reported via chemtrec report that a fire was observed on their shipping truck while storing vaprox hc sterilant in the truck's cab.The fire department was dispatched.No report of injury.
 
Additional Manufacturer Narrative
The single case of vaprox hc sterilant was destroyed in the fire and therefore was not available for evaluation.The transportation company where the event occurred reported that the case of sterilant had been dropped by shipping personnel prior to being placed into the truck's cab.Evidence indicates that the reported impact of the case being dropped was significant enough to damage at least one cup of vaprox inside the case, causing it to leak and combust with the cardboard box, resulting in the reported event.A copy of the vaprox hc sterilant safety data sheet has been re-provided to the transportation company.The vaprox hc sterilant safety data sheet states, "precautionary statements - keep away from heat, hot surfaces, sparks, open flames and other ignition sources.Combustible materials exposed to hydrogen peroxide should be immediately submerged in or rinsed with large amounts of water to ensure that all hydrogen peroxide is removed.Residual hydrogen peroxide that is allowed to dry (upon evaporation hydrogen peroxide can concentrate) on organic materials such as paper, fabrics, cotton, leather, wood or other combustibles can cause the material to ignite and result in fire.Storage conditions - store in a cool, well ventilated place." no additional issues have been reported.

Brand Name
VAPROX
Common Device Name
STERILANT
Manufacturer (Section D)
STERIS CORPORATION
6100 heisley rd
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
6100 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key22153398
Report Number3003950207-2025-00006
Device Sequence Number9254980
Product Code MLR
UDI-Device Identifier00724995153090
UDI-Public(01)00724995153090(11)250325(17)260624(10)HC0835T3
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K233065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model NumberPB011
Device Catalogue NumberPB011
Device Lot Number(10)HC0835T3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown